Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at May 23, 2012, 5:13 PM EDT for Robeson County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2012, 5:13 PM EDT (21:13 UTC)
- Expired
- May 23, 2012, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, NC
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 99 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WWUS82 KILM 232113
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
513 PM EDT WED MAY 23 2012
NCZ087-096-232145-
BLADEN-ROBESON-
513 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 545 PM EDT...
AT 513 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SMITHS...OR ABOUT 7 MILES SOUTHEAST OF LUMBERTON...MOVING NORTHEAST
AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...AMMON...BARKER TEN
MILE...DUART...HESTERTOWN...HOWELLSVILLE...JEROME...REX...RUSKIN...
SHANNON...SMITHS AND ST. PAULS.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3490 7893 3484 7890 3485 7882 3485 7850
3448 7886 3447 7897 3485 7917 3496 7904
TIME...MOT...LOC 2113Z 210DEG 20KT 3461 7889
$$
WEISSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at May 23, 2:44 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 23, 2:44 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 244 PM EDT WED MAY 23 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL BRING STRONG TO SEVERE THUNDERSTORMS THROUGH THIS EVENING. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY...ALTHOUGH COVERAGE WILL LIKELY BE ISOLATED. A DRYING AND WARMING TREND WILL FOLLOW FRIDAY THROUGH EARLY NEXT WEEK AS AN UPPER RIDGE INTENSIFIES OVER THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM WEDNESDAY...SEVERE TSTM WATCH 292 COVERS OUR ENTIRE COUNTY WARNING LAND AREA UNTIL 9PM THIS EVENING. ONE IMPULSE EVIDENT IN VAPOR ANIMATIONS WRAPPING AROUND THE UPPER CIRCULATION DROPPING INTO NORTH CENTRAL SC MAY KEEP STORMS IMPINGING OUR WESTERN ZONES. ADDITIONALLY...A STRENGTHENING SEA BREEZE CIRCULATION WILL HELP TRIGGER A BROKEN LINE OF STORMS ALONG OUR COASTAL INTERIOR. COLD AIR ALOFT AND LATE MAY SURFACE HEATING IS COOKING A RECIPE FOR SIZABLE HAILSTONES AS WE APPROACH PEAK HEATING. EYE POPPING DOWNDRAFT CAPES COULD ALSO RESULT IN STRONG EVAPORATIVE COOLED DOWNBURSTS...AND ISOLATED WIND DAMAGE COULD NOT BE RULED OUT. UNLESS TRAINING OF CELLS OCCURS...THE MODERATE STORM MOTION SHOULD LIMIT FLOODING POTENTIAL COMPARED TO THE PREVIOUS DAYS. MIDDLE TO UPPER 60S FOR MIN TEMPS BY FIRST LIGHT THURSDAY UNDER PARTIALLY CLEAR SKIES AND LIGHT SOUTHERLY WIND. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 3 PM WEDNESDAY...UPPER TROUGH OPENS AND MOVES NORTHEAST AWAY FROM THE MID ATLANTIC ON THURSDAY. ALTHOUGH HEIGHTS GRADUALLY INCREASE DURING THE DAY...DO NOT ANTICIPATE THAT THERE WILL BE ENOUGH OF A MID LEVEL CAP TO SUPPRESS CONVECTION. MID LEVEL LAPSE RATES ARE ONLY ABOUT 6C/KM DURING THE AFTN...AND SOME DRY AIR IS PRESENT IN FORECAST PROFILES. HOWEVER...SBCAPE OF 1000-1500 J/KG SUGGESTS AMPLE INSTABILITY...MID LEVEL THETA-E RIDGING WILL PROVIDE SUFFICIENT MOISTURE...WHILE A DIGGING 80 KT UPPER JET BEHIND DEPARTING TROUGH WILL CREATE SOME UPPER SUPPORT. DO NOT EXPECT WIDESPREAD COVERAGE...BUT AT LEAST SOME STORMS ARE POSSIBLE...MAINLY ALONG THE SEA BREEZE DUE TO ENHANCED CONVERGENCE. SMALL HAIL WILL BE POSSIBLE IN ANY STRONGER CONVECTION. TEMPS WILL RANGE FROM THE LOW 80S AT THE COAST WHERE A RESULTANT SEA BREEZE WILL TEMPER THE MAXES...TO MID 80S IN THE FAR SW. CONTINUING SOUTHERLY WINDS THURSDAY NIGHT WILL KEEP MINS IN THE MID AND UPPER 60S...MAYBE 70 AT THE IMMEDIATE COAST. LARGE UPPER RIDGE BEGINS TO SPREAD NORTHEAST FROM THE GULF COAST STATES ON FRIDAY. AT THE SAME TIME...MUCH OF THE GUIDANCE IS INDICATING THAT A RENEWED 5H TROUGH MAY ATTEMPT TO CLOSE OFF WELL OFFSHORE THE GA COAST. THIS WILL KEEP SLIGHTLY LOWERED HEIGHTS IN THE EASTERN CAROLINAS WHILE THE RIDGE BUILDS STRONGER TO THE WEST. AT THE SURFACE...HIGH PRESSURE RIDGES DOWN FROM THE MID ATLANTIC WHILE A SURFACE CYCLONE IS PROGGED TO DEVELOP BENEATH THE UPPER TROUGH NEAR THE FLORIDA COAST. ALTHOUGH THE RIDGING WILL PROVIDE SOMEWHAT OF A MID LEVEL CAP EVIDENT ON SOUNDINGS...THE E/NE FLOW AT THE SURFACE COMBINED WITH THE SUBTLE TROUGHING ALREADY DISCUSSED...MAY ALLOW FOR SOME SEA BREEZE CONVECTION ONCE AGAIN FRIDAY. THE CHANCE IS LESS...BUT NON ZERO. TEMPS WILL WARM ON FRIDAY INTO THE MID AND UPPER 80S AWAY FROM THE COAST WHILE DEEP EAST FLOW WILL KEEP TEMPS ONLY IN THE LOW 80S NEAR THE BEACHES. MINS AT NIGHT WILL ONCE AGAIN BE IN THE MID TO UPPER 60S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 3 PM WEDNESDAY...EXTENDED FORECAST REMAINS RELATIVELY UNCHANGED WITH HIGH CONFIDENCE VIA HPC EARLY AS THE MAMMOTH RIDGE WILL PREVAIL ACROSS OUR AREA TEMPERATURES WILL HOVER AROUND FIVE DEGREES ABOVE CLIMATOLOGY. CAPPING AROUND 700MB SHOULD KEEP THE LID ON CONVECTION FOR THE HOLIDAY WEEKEND. FORECAST SHIFTS TO LOWER CONFIDENCE FOR THE REMAINDER OF THE PERIOD AS THE WILDCARD IS THE MOISTURE ASSOCIATED WITH A RETROGRADING CLOSED LOW SLIPPING BELOW THE RIDGE THEN BEING SWEPT UP INTO THE AREA AS A MORE ZONAL FLOW DEVELOPS. CONTINUED THE TREND OF INCREASING POPS INCREMENTALLY MONDAY THROUGH WEDNESDAY TO ADDRESS. EVEN WITHOUT THE AFOREMENTIONED LOW AND ITS ASSOCIATED MOISTURE COLUMN WILL BECOME MORE CONDUCIVE FOR DIURNAL CONVECTION. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 19Z...TERMINALS ARE CURRENTLY VFR. LOW LEVEL CUMULUS IS DEVELOPING BUT HAS YET TO SIGNIFICANTLY BUILD DESPITE REACHING THE CONVECTIVE TEMPERATURE. CANNOT RULE OUT SHOWER/THUNDERSTORM DEVELOPMENT THIS AFTERNOON WITH THE WARMEST SURFACE TEMPERATURES YET TO COME AND A COLD POOL OF AIR ALOFT. WILL CONTINUE TO INDICATE THE BEST CHANCE OF SHOWERS/VCTS/MVFR AT FLO/LBT AND AT ILM WHERE BEST CUMULUS DEVELOPMENT IS CURRENTLY TAKING PLACE. AT THE CRE/MYR TERMINALS WILL JUST MENTION VCSH IN TAFS AND AMEND AS NECESSARY IF ANY THUNDERSTORM THAT DEVELOPS INLAND MOVE TOWARDS THOSE TERMINALS. PRECIPITATION ENDS THIS EVENING AS SKIES GRADUALLY BECOME SCATTERED. WITH MOIST SOILS EXPECT BR TO DEVELOP AT FLO/LBT. SINCE ANY DENSE FOG IS EXPECTED TO BE PATCHY CONFIDENCE IS MODERATE THAT VISIBILITIES WILL REMAIN IN THE MVFR RANGE. THE NAM BUFFER SOUNDINGS ARE INDICATING MORE OF A CHANCE THAT MVFR CEILINGS WILL DEVELOP THIS EVENING AND PERSISTING OVERNIGHT. AFTER SUNRISE EXPECT THE CHANCE OF MVFR CEILINGS UNTIL SHOWERS AND ISOLATED THUNDERSTORMS AGAIN DEVELOP MID-LATE MORNING. EXTENDED OUTLOOK...ISOLATED SHOWERS/MVFR...WITH ISOLATED THUNDERSTORMS/TEMPO IFR POSSIBLE MAINLY IN THE AFTERNOON THROUGH THE EXTENDED PERIOD. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM WEDNESDAY...OUTSIDE OF TSTMS NO REAL PROBLEMS ON THE WATERS. IN AND NEAR STORMS DO EXPECT LOCALLY ROUGH CONDITIONS AND DANGEROUS CLOUD TO WATER LIGHTNING STRIKES. OTHERWISE GENERALLY SOUTH WINDS 10-15 KNOTS...A FEW HIGHER GUSTS NEAR SHORE THROUGH EARLY EVENING WITH SEA BREEZE ENHANCEMENT. SEA MAINLY COMPOSED OF SE WAVES AROUND 2-3 FEET AT 8-9 SECONDS...MIXED WITH S WAVES OF 2 FEET AT 5-6 SECONDS...WITH OVERALL HEIGHTS OF 3-4 FEET. THIS IS NATIONAL SAFE BOATING WEEK...TAKE TIME TO REFRESH ON THE LATEST SAFETY GUIDELINES. ALSO...A GOOD PRACTICE THAT CAN SAVE YOU PLENTY TROUBLE...IS TO GET A FIX ON THE LATEST RADAR TRENDS BEFORE LAUNCHING THE VESSEL. SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 3 PM WEDNESDAY...S/SE WINDS THURSDAY BETWEEN OFFSHORE HIGH PRESSURE AND A TROUGH ACROSS THE MIDWEST WILL BE AROUND 10 KTS. THIS WILL CREATE 3-4 FT SEAS...FORMED BY A COMBINATION OF A 3FT/8SEC SE SWELL...AND A 2FT/5SEC SOUTH WIND WAVE. AS HIGH PRESSURE RIDGE BUILDS DOWN THE COAST EARLY FRIDAY...WINDS WILL BACK TO THE EAST THEN NORTHEAST...BUT STILL AROUND 10 KTS. A PERIOD OF CONFUSED SEAS WILL DEVELOP EARLY FRIDAY DUE TO THE NE WINDS TOPPING THE CONTINUED SE SWELL...BUT BY LATE IN THE DAY A 6 SEC NE WIND CHOP WILL BECOME DOMINANT...AND SEAS WILL PERSIST AT 3-4 FT THROUGH THE END OF THE PERIOD. LONG TERM /SATURDAY THROUGH SUNDAY/... AS OF 3 PM WEDNESDAY...NORTHEAST WINDS INITIALLY WILL VEER TO EASTERLY SUNDAY THEN TO SOUTHEAST MONDAY AS HIGH PRESSURE MOVES FROM THE APPALACHIANS TO WELL OFFSHORE. CAVEAT TO FORECAST IS LOW PRESSURE DEVELOPING SOMEWHERE OFF THE SOUTHEAST COAST AND ITS CHARACTERISTICS/MAGNITUDE. SEAS ESPECIALLY LATE IN THE PERIOD COULD BE AFFECTED BY THIS FEATURE BUT FOR NOW A STANDARD 2-4 FEET FOR SUMMER SHOULD SUFFICE. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...MJC SHORT TERM...JDW LONG TERM...SHK AVIATION...MRR
Hazardous weather outlook, May 23, 1:58 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 158 PM EDT WED MAY 23 2012 NCZ110-SCZ054-241800- COASTAL BRUNSWICK-COASTAL HORRY- 158 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. SEVERE THUNDERSTORM WATCH. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE SEVERE... PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... LIKELY NOT NEEDED. NCZ106-108-SCZ056-241800- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL GEORGETOWN- 158 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE SEVERE... PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... LIKELY NOT NEEDED. AMZ250-252-254-256-241800- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 158 PM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... LIKELY NOT NEEDED. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-241800- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 158 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE SEVERE... PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... LIKELY NOT NEEDED.
In the hours before
Special weather statement, May 23, 4:41 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
441 PM EDT WED MAY 23 2012
SCZ032-033-053-232145-
FLORENCE-INLAND HORRY-MARION-
441 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE AND MARION
COUNTIES THROUGH 545 PM EDT...
AT 441 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
SOUTHEAST OF CLAUSSEN...OR ABOUT 11 MILES SOUTHWEST OF MARION...
MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...CLAUSSEN...
GALIVANTS FERRY...GAPWAY...GREEN SEA...PAMPLICO...RAINS...WEST MARION
AND NICHOLS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3417 7971 3427 7927 3425 7922 3429 7917
3425 7912 3430 7908 3409 7893 3398 7957
TIME...MOT...LOC 2041Z 234DEG 16KT 3410 7954
15Special weather statement, May 23, 4:51 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
451 PM EDT WED MAY 23 2012
NCZ087-SCZ024-232145-
DILLON-ROBESON-
451 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON AND ROBESON COUNTIES
THROUGH 545 PM EDT...
AT 451 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FLOYDALE...OR ABOUT 7 MILES NORTHWEST OF MULLINS...MOVING NORTHEAST
AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...LUMBERTON...BARNESVILLE...
BUIE...ELROD...FAIRMONT...FLOYDALE...FORK...HAMER...HESTERTOWN...
KEMPER AND LAKE VIEW.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3483 7918 3459 7898 3435 7904 3426 7927
3427 7929 3427 7931 3433 7945
TIME...MOT...LOC 2051Z 234DEG 16KT 3431 7930
15Local storm report, May 23, 4:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
453 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 NNW CERRO GORDO 34.34N 78.93W
05/23/2012 M1.00 INCH COLUMBUS NC PUBLIC
QUARTER TO NEAR GOLF BALL SIZE HAIL ON HAYES LENNON RD.
&&
EVENT NUMBER ILM1200146
LACORTELocal storm report, May 23, 4:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
457 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 1 E FAIR BLUFF 34.31N 79.02W
05/23/2012 E1.75 INCH COLUMBUS NC 911 CALL CENTER
QUARTER TO GOLFBALL SIZE HAIL REPORTED IN FAIR BLUFF.
&&
EVENT NUMBER ILM1200147
LACORTELocal storm report, May 23, 5:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
510 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 NW CERRO GORDO 34.34N 78.95W
05/23/2012 E1.75 INCH COLUMBUS NC PUBLIC
GOLFBALL SIZE HAIL FELL FOR 6-7 MINUTES ON PORTERS
SWAMP ROAD.
&&
EVENT NUMBER ILM1200148
LACORTESpecial weather statement, May 23, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
513 PM EDT WED MAY 23 2012
NCZ087-096-232145-
BLADEN-ROBESON-
513 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 545 PM EDT...
AT 513 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SMITHS...OR ABOUT 7 MILES SOUTHEAST OF LUMBERTON...MOVING NORTHEAST
AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...AMMON...BARKER TEN
MILE...DUART...HESTERTOWN...HOWELLSVILLE...JEROME...REX...RUSKIN...
SHANNON...SMITHS AND ST. PAULS.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3490 7893 3484 7890 3485 7882 3485 7850
3448 7886 3447 7897 3485 7917 3496 7904
TIME...MOT...LOC 2113Z 210DEG 20KT 3461 7889
WEISSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:32 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 24 min |
| May 23, 2:04 AM EDT | Special Marine Warning | ILM | 91 min | |
| May 23, 2:55 AM EDT | Special Marine Warning | ILM | 2 hr | |
| May 23, 2:05 PM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 55 min |
| May 23, 2:11 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 64 min |
| May 23, 2:25 PM EDT | Special Weather Statement | ILM | Georgetown | 65 min |
| May 23, 2:31 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 44 min |
| May 23, 2:38 PM EDT | Severe Thunderstorm Warning | ILM | Horry, Marion | 27 min |
| May 23, 3:11 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Marlboro | 26 min |
| May 23, 3:27 PM EDT | Special Weather Statement | ILM | Georgetown, Horry | 63 min |
| May 23, 3:38 PM EDT | Special Weather Statement | ILM | Dillon | 67 min |
| May 23, 3:41 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 49 min |
| May 23, 4:05 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro | 35 min |
| May 23, 4:09 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 24 min |
| May 23, 4:41 PM EDT | Special Weather Statement | ILM | Marion | 64 min |
| May 23, 4:49 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Horry, Marion | 35 min |
| May 23, 4:51 PM EDT | Special Weather Statement | ILM | Dillon | 54 min |
| May 23, 5:04 PM EDT | Areal Flood Advisory | ILM | Darlington | 43 min |
| May 23, 6:17 PM EDT | Special Weather Statement | ILM | Georgetown | 58 min |
| May 23, 7:50 PM EDT | Areal Flood Advisory | ILM | Williamsburg | 57 min |
| May 23, 4:25 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 50 min |
| May 23, 5:42 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 15 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.